Article

Late-Onset Clozapine-Induced Agranulocytosis in a Young Woman with Paranoid Schizophrenia

Anuhya Vinayaka1, Shubha Sheshadri2, Sharath P. Madhyastha2★, Ganesh V. Shetty2, Charan Thej Reddy2★ Corresponding author

  1. 1Department of Pharmacology, Kasturba Medical College, Manipal Academy of Higher Education, Manipal, Karnataka, India.
  2. 2Department of Medicine, Kasturba Medical College, Manipal Academy of Higher Education, Manipal, Karnataka, India.

CORRESPONDENCE

Sharath P. Madhyastha

Assistant Professor, Department of Medicine, Kasturba Medical College, Manipal Academy of Higher Education, Manipal 576104, Karnataka, India.

dr.sharathymc@gmail.com

Received: 07-06-2020; Revised: 23-09-2020; Accepted: 21-10-2020.

Volume 11, Issue 4 · pp. 140–141 · PUBLISHED 14 May 2021 · DOI: 10.4103/jpp.JPP_29_20

View on JPP original site ↗

ABSTRACT

Treatment of schizophrenia has taken so many turns, and adverse effects of the drugs still continue to remain as a hurdle in the management. Clozapine is considered to be the better promising drug in the treatment of paranoid schizophrenia with minimal side effects. Clozapine-induced agranulocytosis is one adverse event that troubles clinicians, and it requires a vigilant eye to look for the signs. In the present study, the authors discuss a case which has developed agranulocytosis in the later stages of clozapine treatment.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Vinayaka, A., Sheshadri, S., Madhyastha, S. P., Shetty, G. V., & Reddy, C. T. (2021). Late-Onset Clozapine-Induced Agranulocytosis in a Young Woman with Paranoid Schizophrenia. Journal of Pharmacology and Pharmacotherapeutics, 11(4), 140–141. https://doi.org/10.4103/jpp.JPP_29_20